15 . June , 2019 - Saturday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: cetirizine and pseudoephedrine

Big Image

Generic Name: cetirizine and pseudoephedrine (seh TEER ih zeen and soo doe eh FEH drin)
Brand Names: Zyrtec-D

What is cetirizine and pseudoephedrine?

Cetirizine is an antihistamine. Cetirizine blocks the actions of the naturally occurring chemical histamine in the body. Cetirizine is less likely than some other antihistamines to cause side effects such as drowsiness and dizziness.

Pseudoephedrine is a decongestant. Pseudoephedrine constricts (shrinks) blood vessels (veins and arteries) which decreases swelling and allows nasal passages to open up.

Cetirizine and pseudoephedrine is used to treat nasal and non-nasal symptoms of allergies.

Cetirizine and pseudoephedrine may also be used for purposes other than those listed in this medication guide.

What is the most important information I should know about cetirizine and pseudoephedrine?

Use caution when driving, operating machinery, or performing other hazardous activities. Cetirizine and pseudoephedrine may cause dizziness or drowsiness. If you experience dizziness or drowsiness, avoid these activities. Use alcohol cautiously. Alcohol may increase drowsiness and dizziness during treatment with cetirizine and pseudoephedrine. Do not crush, chew, or break the tablets. Swallow them whole. Zyrtec-D tablets are specially formulated to release the medication slowly into the body over a 12 hour period.

While you are taking cetirizine and pseudoephedrine, do not take other prescription or over-the-counter cough, cold, or allergy medications without first talking to your doctor or pharmacist.

What should I discuss with my healthcare provider before taking cetirizine and pseudoephedrine?

Do not take cetirizine and pseudoephedrine if you have taken a monoamine oxidase inhibitor (MAOI) such as isocarboxazid (Marplan), phenelzine (Nardil), or tranylcypromine (Parnate) in the last 14 days. A dangerous drug interaction could occur, leading to serious side effects.

Before taking this medication, tell your doctor if you have

  • kidney disease;
  • liver disease;
  • diabetes;

  • glaucoma or increased pressure in the eye(s);

  • heart disease, irregular heartbeats, or high blood pressure;

  • thyroid disease; or

  • difficulty urinating or an enlarged prostate.

You may not be able to take cetirizine and pseudoephedrine, or you may require a dosage adjustment or special monitoring during treatment if you have any of the conditions listed above.

Cetirizine and pseudoephedrine is in the FDA pregnancy category C. This means that it is unknown whether it will be harmful to an unborn baby. Do not take this medication without first talking to your doctor if you are pregnant or could become pregnant during treatment. Cetirizine and pseudoephedrine passes into breast milk and may affect a nursing infant. Do not take this medication without first talking to your doctor if you are breast-feeding a baby. If you are over 65 years of age, you may be more likely to experience side effects from cetirizine and pseudoephedrine. Your doctor may prescribe a lower dose of this medication.

How should I take cetirizine and pseudoephedrine?

Take cetirizine and pseudoephedrine exactly as directed. If you do not understand these directions, ask your pharmacist, nurse, or doctor to explain them to you.

Take each dose with a full glass of water. Do not crush, chew, or break the tablets. Swallow them whole. Zyrtec-D tablets are specially formulated to release the medication slowly into the body over a 12 hour period.

Cetirizine and pseudoephedrine can be taken with or without food.

Do not take more of this medication than is prescribed. If your symptoms do not improve, or if they worsen, talk to your doctor. Store cetirizine and pseudoephedrine at room temperature away from moisture and heat.

What happens if I miss a dose?

Take the missed dose as soon as you remember. However, if it is almost time for the next dose, skip the missed dose and take only the next regularly scheduled dose. Do not take a double dose of this medication.

What happens if I overdose?

Seek emergency medical attention if an overdose is suspected.

Symptoms of a cetirizine and pseudoephedrine overdose may include a dry mouth, large pupils, flushing, nausea, and vomiting.

What should I avoid while taking cetirizine and pseudoephedrine?

Use caution when driving, operating machinery, or performing other hazardous activities. Cetirizine and pseudoephedrine may cause dizziness or drowsiness. If you experience dizziness or drowsiness, avoid these activities. Use alcohol cautiously. Alcohol may increase drowsiness and dizziness during treatment with cetirizine and pseudoephedrine.

Cetirizine and pseudoephedrine may increase the effects of other drugs that cause drowsiness or dizziness, including antidepressants, alcohol, sedatives (used to treat insomnia), pain relievers, anxiety medicines, muscle relaxants, and other antihistamines. Tell your doctor about all medicines that you are taking, and do not take any other prescription or over-the-counter medicines, including herbal products, without first talking to your doctor.

While you are taking cetirizine and pseudoephedrine, do not take other prescription or over-the-counter cough, cold, or allergy medications without first talking to your doctor or pharmacist.

Cetirizine and pseudoephedrine side effects

Serious side effects are unlikely to occur. Stop taking cetirizine and pseudoephedrine and seek emergency medical attention if you experience a rare but serious allergic reaction (difficulty breathing; closing of the throat; swelling of the lips, tongue, or face; or hives).

Other, less serious side effects may be more likely to occur. Continue to take cetirizine and pseudoephedrine and talk to your doctor or try another similar medication if you experience

  • dry mouth;

  • drowsiness;

  • dizziness; or

  • sore throat.

Side effects other than those listed here may also occur. Talk to your doctor about any side effect that seems unusual or that is especially bothersome.

What other drugs will affect cetirizine and pseudoephedrine?

Do not take cetirizine and pseudoephedrine if you have taken a monoamine oxidase inhibitor (MAOI) such as isocarboxazid (Marplan), phenelzine (Nardil), or tranylcypromine (Parnate) in the last 14 days. A dangerous drug interaction could occur, leading to serious side effects.

Cetirizine and pseudoephedrine may increase the effects of other drugs that cause drowsiness or dizziness, including antidepressants, alcohol, sedatives (used to treat insomnia), pain relievers, anxiety medicines, muscle relaxants, and other antihistamines. Tell your doctor about all medicines that you are taking, and do not take any other prescription or over-the-counter medicines, including herbal products, without first talking to your doctor.

While you are taking cetirizine and pseudoephedrine, do not take other prescription or over-the-counter cough, cold, or allergy medications without first talking to your doctor or pharmacist.

Drugs other than those listed here may also interact with cetirizine and pseudoephedrine. Talk to your doctor and pharmacist before taking any prescription or over-the-counter medicines, including vitamins, minerals, and herbal products.

Where can I get more information?

  • Your pharmacist has additional information about cetirizine and pseudoephedrine written for health professionals that you may read.

What does my medication look like?

Cetirizine and pseudoephedrine is available with a prescription under the brand name Zyrtec-D. Other brand or generic formulations may also be available. Ask your pharmacist any questions you have about this medication, especially if it is new to you.

  • Zyrtec-D 12 Hour Extended Release Tablets (5 mg cetirizine/120 mg pseudoephedrine)-round, white tablets

  • Remember, keep this and all other medicines out of the reach of children, never share your medicines with others, and use this medication only for the indication prescribed.
  • Every effort has been made to ensure that the information provided by Cerner Multum, Inc. ('Multum') is accurate, up-to-date, and complete, but no guarantee is made to that effect. Drug information contained herein may be time sensitive. Multum information has been compiled for use by healthcare practitioners and consumers in the United States and therefore Multum does not warrant that uses outside of the United States are appropriate, unless specifically indicated otherwise. Multum's drug information does not endorse drugs, diagnose patients or recommend therapy. Multum's drug information is an informational resource designed to assist licensed healthcare practitioners in caring for their patients and/or to serve consumers viewing this service as a supplement to, and not a substitute for, the expertise, skill, knowledge and judgment of healthcare practitioners. The absence of a warning for a given drug or drug combination in no way should be construed to indicate that the drug or drug combination is safe, effective or appropriate for any given patient. Multum does not assume any responsibility for any aspect of healthcare administered with the aid of information Multum provides. The information contained herein is not intended to cover all possible uses, directions, precautions, warnings, drug interactions, allergic reactions, or adverse effects. If you have questions about the drugs you are taking, check with your doctor, nurse or pharmacist.
Copyright 1996-2006 Cerner Multum, Inc. Version: 2.01. Revision Date: 3/12/04 11:20:02 AM.

Recent Drug Updates at DrugIndexOnline:





Albert Glyburide Albert Glyburide
Some commonly used brand names are: In the U.S.— Amaryl 4 DiaBeta 6 Diabinese 2 Dymelor 1 Glucotrol 5 Glucotrol XL 5 Glynase PresTab 6 Micronase 6 Orinase 8 Tolinase 7 In Canada— Albert Glyburide 6 Apo-Chlorpropamide 2 Apo-Glyburide 6 Apo-Tolbutamide 8 DiaBeta 6 Diabinese 2 Diamic more...

Aldesleukin Aldesleukin
Pronouncation: (al-dess-LOO-kin) Class: Biologic response modifier Trade Names: Proleukin - Preservative-free lyophilized powder for reconstitution 22 million units (1.3 mg) vials (18 million units [1.1 mg] per mL when reconstituted) Mechanism of Action Pharmacology Enhancement more...

Apo-Phenylbutazone Apo-Phenylbutazone
Some commonly used brand names are: In the U.S.— Actron 9 Advil 7 Advil Caplets 7 Advil, Children's 7 Aleve 14 Anaprox 14 Anaprox DS 14 Ansaid 6 Bayer Select Ibuprofen Pain Relief Formula Caplets 7 Cataflam 1 Clinoril 18 Cotylbutazone 16 Cramp End 7 Daypro 15 Dolgesic 7 Dolobid 2 EC-Napro more...

Clear Calamine Clear Calamine
Generic Name: Camphor/Pramoxine/Zinc (KAM-for/pram-OX-een/ZINK) Brand Name: Examples include Caladryl Clear and Clear CalamineClear Calamine is used for:Treating irritation and itching associated with skin conditions such as insect bites, minor cuts or irritation, or poison ivy, oak, or sumac. more...

Dulcolax Suppositories Dulcolax Suppositories
Generic Name: Bisacodyl Suppositories (bis-AK-oh-dil) Brand Name: Examples include Bisa-Lax and DulcolaxDulcolax Suppositories is used for:Relieving occasional constipation and irregularity. It may also be used for other conditions as determined by your doctor. Dulcolax Suppositories is a stimu more...

Insulin Zinc (L) Insulin Zinc (L)
Some commonly used brand names are: In the U.S.— Humulin 50/50 14 Humulin 70/30 14 Humulin 70/30 Pen 14 Humulin L 10 Humulin N 13 Humulin N Pen 13 Humulin R 7 Humulin R, Regular U-500 (Concentrated) 7 Humulin U 5 Lente Iletin II 8 Lente 8 Novolin 70/30 14 Novolin L 10 Novolin N 13 Novolin more...

Naprelan Sustained-Release Tablets Naprelan Sustained-Release Tablets
Generic Name: Naproxen Sustained-Release Tablets (na-PROX-en) Brand Name: Naprelan Naprelan Sustained-Release Tablets is a nonsteroidal anti-inflammatory drug (NSAID). It may cause an increased risk of serious and sometimes fatal heart and blood vessel problems (eg, heart attack, stroke). The ri more...

Nilstat Vaginal Nilstat Vaginal
Some commonly used brand names are: In the U.S.— In Canada— Mycostatin Nadostine Nilstat Nyaderm Generic name product may be available in the U.S. Category Antifungal, vaginal Description Nystatin (nye-STAT-in) belongs to the group of medicines called antifungals. Vaginal n more...